1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Build up of long acting insulin?

Discussion in 'Diabetes Soapbox - Have Your Say' started by bolchie, Nov 20, 2014.

  1. bolchie

    bolchie Type 1 · Member

    Messages:
    5
    Likes Received:
    2
    Trophy Points:
    43
    Hi, just inquiring if anyone else has had the sensation that long acting insulin builds up in their injection sites? I've been a diabetic for 40 yrs, T1, lately the new long acting drugs seem to work fine and then out of the blue it's a major hypo with bs below 1. Anyone else had or having this problem? Diet exercise and life style hasn't changed. Making me a little concerned as I'm a volunteer fireman, my duty crew mates know that I'm type 1 and it only seems that hypo are at night. Thoughts?
     
  2. phoenix

    phoenix Type 1 · Expert

    Messages:
    5,672
    Likes Received:
    3,675
    Trophy Points:
    178
    How are your injection sites? After such a long time there is a possibility of build up/loss of fatty tissue (lipos) which makes insulin absorption unpredictable.
     
    • Like Like x 2
  3. bolchie

    bolchie Type 1 · Member

    Messages:
    5
    Likes Received:
    2
    Trophy Points:
    43
    Popular option by specialists here is the abdomen is the only place to inject for it to work properly. Not a big guy as I only weigh 85kg so what looks like a roll of fat around my stomach is my injection sites. At home in Australia top of buttocks, and thighs were OK however that's frowned upon here.
    Thanks for your input, I consider myself lucky that after 40 years of this wonderful experience we call diabetes that I still have 20/20 vision and only a few minor other problems.
    To all other T1 diabetics, just remember, any day you wake up - it's a great day :)
     
    • Like Like x 2
  4. phoenix

    phoenix Type 1 · Expert

    Messages:
    5,672
    Likes Received:
    3,675
    Trophy Points:
    178
  5. bolchie

    bolchie Type 1 · Member

    Messages:
    5
    Likes Received:
    2
    Trophy Points:
    43
    Thanks for your input guys. Wish I had this as a resource 30 years ago. It's good to see newly diagnosed diabetics being able to access an app like this to help them out
     
  6. tim2000s

    tim2000s Type 1 · Expert
    Retired Moderator

    Messages:
    8,917
    Likes Received:
    11,790
    Trophy Points:
    198
    @bolchie , are you using Lantus? If so, it's very possible that this may be the reason for your hypos.

    EDIT: I see you've been looking at my earlier experience today. If you are using Lantus, this is a highly possible issue that you've experienced.
     
  7. bolchie

    bolchie Type 1 · Member

    Messages:
    5
    Likes Received:
    2
    Trophy Points:
    43
    Was on lantus till I cracked the s$/ts with specialist and gp. They've only del with it 20 yrs and I've done my own diabetes control for 40. Now on Humalog nph, doesn't work as long however it an easy choice to make
     
  8. ljwilson

    ljwilson Type 1 · Well-Known Member

    Messages:
    190
    Likes Received:
    21
    Trophy Points:
    58
    I inject my Novarapid in my stomach and my Levemir in my legs. I was recently gven the very small mm needles and had terrible problems with the levemir sitting under the skin an d my legs were full of lumps. I was having high readings then random hypos, i guess when the levemir finally hit, I am now back on the 8 mm needles and the problem has gone

    Lorna
     
  9. satindoll

    satindoll Type 2 · Well-Known Member

    Messages:
    2,084
    Likes Received:
    10,417
    Trophy Points:
    178
    I'm having problems with uptake too, only got skinny legs and they now are out of bounds, so am trying to find new sites ie: bingo wings, love handles anywhere with a bit of fat to pinch up, tum is a bit hit and miss too, hey ho just have to keep on testing and jabbing till I find the sweet spots.
     
  10. bernie25

    bernie25 Type 1 · Member

    Messages:
    5
    Likes Received:
    8
    Trophy Points:
    43
    Hi from Bernie I have had diabetes for fifty one years and yes to bolchie a build up of insulin. I have a pump and the same happens with that you are going along quite good for a while then all of a sudden you sugars start to go low for no reason and that is when the insulin builds up. I have said this for years. My sister and my brother are diabetic and my sister says the same.
     
  11. tim2000s

    tim2000s Type 1 · Expert
    Retired Moderator

    Messages:
    8,917
    Likes Received:
    11,790
    Trophy Points:
    198
    @bolchie, which long acting insulin are you using?
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook